MAUDE Adverse Event Report: COOK INC UNKNOWN; DQX WIRE, GUIDE, CATHETER

COOK INC UNKNOWN; DQX WIRE, GUIDE, CATHETER
Catalog Number UNKNOWN
Medical Device Problem Codes Unraveled Material (1664); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, upon opening the device package prior to use during a transcatheter aortic valve implantation procedure, via access in the right femoral vein, a safe-t-j amplatz extra-stiff support wire guide's coils were broken and "popping out" approximately two centimeters from the tip.The device was not used.Another device of the same type, from an unknown lot, was used to complete the procedure.Per the user, wires are usually soaked in saline after being removed from the wire holder.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.G4: pma/510(k) number = k171764.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Corrected information: d1, d4, g4, h4 = on (b)(6) 2024, it was determined that the device that was returned to cook was not the rpn of the device reported by the customer; however, the device damage found during the dfa was consistent with the damage reported by the customer.Therefore, it was determined that the device that was returned to cook was packaged incorrectly (the thscf-35-260-3-aes package contained the wrong device).Sections d1 and d4 have been updated to unknown.Section g4 and h4 are also unknown.Summary of event: as reported, upon opening the device package prior to use during a transcatheter aortic valve implantation procedure, via access in the right femoral vein, a safe-t-j amplatz extra-stiff support wire guide's coils were broken and "popping out" approximately two centimeters from the tip.The device was not used.Another device of the same type, from an unknown lot, was used to complete the procedure.Per the user, wires are usually soaked in saline after being removed from the wire holder.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The prior-to-use complaint device was returned to cook for investigation.The coils were off-set approximately 2.5-centimeters from the apex of the curve, and the inner mandril protruded from the coils.Upon evaluation of the returned device, it was determined that the rpn of the device that was returned did not match the rpn that was reported by the customer; however, the damage found during the device failure analysis was consistent with the damage reported by the customer.Therefore, it was determined that the device that was returned to cook was packaged incorrectly (the thscf-35-260-3-aes package contained the wrong device).A document-based investigation evaluation was performed.The lot number of the wire that was returned is unknown, as the wire was within the wrong package.As such, the device history record and complaint history could not be reviewed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured out of specification; however, there is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a quality control deficiency contributed to this event.Responsible personnel were notified.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Corrected fields: d1, d4 - field has been updated to "unknown" as the device rpn and lot number are unknown.No additional information is being updated, and the investigation findings remain unchanged.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
UNKNOWN
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18074464
Report Number1820334-2023-01505
Device Sequence Number7572888
Product Code DQX
UDI-Device Identifier00827002034600
UDI-Public(01)00827002034600(17)280803(10)15593137
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberUNKNOWN
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/11/2023
Supplement Date Received by Manufacturer02/02/2024
07/12/2024
Initial Report FDA Received Date11/06/2023
Supplement Report FDA Received Date02/28/2024
07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown